L2-singular dichotomy for orbital measures of classical simple Lie algebras

Sanjiv Kumar Gupta, Kathryn E. Hare, Sobhan Seyfaddini

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

We prove that the G-invariant orbital measures supported on adjoint orbits in the Lie algebra of a classical, compact, connected, simple Lie group satisfy a smoothness dichotomy: Either μk is singular to Lebesgue measure or μk ∈ L2. The minimum k for which μk ∈ L2 is specified and is also the minimum k such that the k-fold sum of the orbit has positive measure.

Original languageEnglish
Pages (from-to)91-124
Number of pages34
JournalMathematische Zeitschrift
Volume262
Issue number1
DOIs
Publication statusPublished - 2009

Keywords

  • Adjoint orbit
  • Classical Lie algebra
  • Compact Lie group
  • Conjugacy class
  • Orbital measure

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'L2-singular dichotomy for orbital measures of classical simple Lie algebras'. Together they form a unique fingerprint.

  • Cite this